# SDR USAABB98058

- Difficulty date: June 1, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N619AU
- Make and model: Boeing 757-2B7
- Aircraft serial: 27198
- System (JASC): 5610 · Flight Compartment Windows
- Part: Window
- Part number: 141T480119
- Condition: Shorted
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

LIT/MEM- FLIGHTS 55/8081 - EN ROUTE CLT/SFO (FLT 55), AT FL 350, CREW EXPERIENCED AN ODOR LIKE THAT OF BURNING RUBBER. THE ODOR WAS PREVALENT IN BOTH THE COCKPIT AND CABIN.  CREW ISOLATED EACH PACK, BUT COULD NOT DETERMINE THE SOURCE OF THE ODOR.  NO  ABNORMAL COCKPIT INDICATIONS WERE EVIDENT.  FLIGHT DIVERTED TO LIT AND LANDED WITH NO FURTHER INCIDENT.  MAINTENANCE IN LIT PLACED THE RECIRCULATION FAN ON MEL.  ON THE SUBSEQUENT FERRY FLIGHT TO PHL, THE CREW EXPERIENCED THE SAME ODOR.  THE FLIGHT DIVERTED TO MEM AND LANDED WITH NO FURTHER INCIDENT.  MAINTENANCE FOUND THE CAUSE OF THE SMOKE AND FUMES WERE DUE TO THE L1 WINDOW ARCING AND BURNING.  THE WINDOW AND HEAT CONTROLLER WERE REPLACED.  (X)
